Alert archive / Virginia / Tornado Warnings in 2018
Tornado Warning 19, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Sep 17, 2018, 9:58 AM EDT for Lunenburg County, Nottoway County, Prince Edward County, Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2018, 9:58 AM EDT (13:58 UTC)
- Expired
- Sep 17, 2018, 10:30 AM EDT
- In force
- 32 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Lunenburg County, VA, Nottoway County, VA, Prince Edward County, VA
The radar
The Norfolk radar (KAKQ), 113 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 2.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted.
784
WFUS51 KAKQ 171358
TORAKQ
VAC111-135-147-171430-
/O.NEW.KAKQ.TO.W.0019.180917T1358Z-180917T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
958 AM EDT MON SEP 17 2018
The National Weather Service in Wakefield has issued a
* Tornado Warning for...
Southeastern Prince Edward County in central Virginia...
Northwestern Lunenburg County in south central Virginia...
West central Nottoway County in south central Virginia...
* Until 1030 AM EDT.
* At 957 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Victoria, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Green Bay around 1005 AM EDT.
Burkeville around 1020 AM EDT.
Nottoway around 1025 AM EDT.
Crewe around 1030 AM EDT.
Other locations impacted by this tornadic thunderstorm include Prince
Edward Station, Arvins Store, Meherrin, Prince Edward Lake, Twin
Lakes State Park, Oliveville, Nutbush, Burkes Tavern, Scholfield and
Moran.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3696 7833 3704 7841 3726 7828 3714 7801
TIME...MOT...LOC 1357Z 226DEG 24KT 3704 7829
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
SCALORA2 follow-up statements
214
WWUS51 KAKQ 171412
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
1012 AM EDT MON SEP 17 2018
VAC111-135-147-171430-
/O.CON.KAKQ.TO.W.0019.000000T0000Z-180917T1430Z/
Prince Edward VA-Lunenburg VA-Nottoway VA-
1012 AM EDT MON SEP 17 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT FOR
SOUTHEASTERN PRINCE EDWARD...NORTH CENTRAL LUNENBURG AND WEST CENTRAL
NOTTOWAY COUNTIES...
At 1012 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Green Bay, or near Victoria, moving northeast at 20
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Green Bay around 1020 AM EDT.
Crewe and Burkeville around 1030 AM EDT.
Other locations impacted by this tornadic thunderstorm include Prince
Edward Station, Meherrin, Prince Edward Lake, Twin Lakes State Park,
Oliveville, Nutbush, Burkes Tavern, Scholfield and Moran.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3703 7825 3709 7837 3726 7828 3717 7809
TIME...MOT...LOC 1412Z 215DEG 19KT 3708 7828
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
SCALORA958
WWUS51 KAKQ 171421
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
1021 AM EDT MON SEP 17 2018
VAC111-135-147-171430-
/O.EXP.KAKQ.TO.W.0019.000000T0000Z-180917T1430Z/
Prince Edward VA-Lunenburg VA-Nottoway VA-
1021 AM EDT MON SEP 17 2018
...THE TORNADO WARNING FOR SOUTHEASTERN PRINCE EDWARD...NORTH CENTRAL
LUNENBURG AND WEST CENTRAL NOTTOWAY COUNTIES WILL EXPIRE AT 1030 AM
EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Wakefield.
LAT...LON 3703 7825 3709 7837 3726 7828 3717 7809
TIME...MOT...LOC 1420Z 226DEG 24KT 3711 7824
$$
SCALORAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Sep 17, 5:39 AM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, Sep 17, 5:39 AM EDT, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
539 AM EDT Mon Sep 17 2018
.SYNOPSIS...
Tropical Depression Florence was centered over extreme southwest
Virginia early this morning. The remnants of Florence will lift
north through the Appalachian mountains today into tonight. The
storm will then move northeast across the northeast United
States Tuesday and Tuesday night, pulling a cold front across
the local area Tuesday afternoon through Tuesday night. High
pressure will build down over the region Wednesday and Thursday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 425 AM EDT Monday...
Early this morning, Tropical Depression Florence was cntrd over
extrm SW VA. Bands of showers, some heavy, well east of the
storm, were moving nwrd thru the NC/VA Piedmont counties. Only
isolated showers were occurring E of Interstate 95 over the
remainder of the area. Temps were ranging thru the 70s under a
partly cloudy to cloudy sky.
The remnants of Florence will lift north through the Appalachian
mountains today into tonight. On this track, the highest PoPs
will remain over the wrn half of the region, along with heavier
rains and QPF amts. Highs today will range fm the upper 70s to
mid 80s. Lows tonight in the lower to mid 70s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
As of 425 AM EDT Monday...
The storm will move NE across the NE U.S. Tue and Tue night,
pulling a cold front across the local area Tue aftn through
Tue night. High pressure will then build down into the region
Wed.
The chance for showers/isolated tstms will spread eastward Tue
into Tue night, as the low moves acrs the NE U.S. and pulls the
cold front thru the region. Rain chances will come to an end
early Wed morning, as some drier air filters into the area behind
the cold front. A noticeable, though brief, reduction in humidity
will follow for Wed aftn and evening.
Highs will range thru the 80s on Tue, and in the lower to mid
80s on Wed. Lows Tue night will range fm the mid 60s to lower
70s.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 245 PM EDT Sunday...
Ridge aloft moves across the region the end of the week. A weak
trough aloft will track through the NE CONUS next weeknd
resulting in a flattening to the ridge invof mid-Atlantic/SE
states. A cold front is forecast to approach from the NNW Fri
night...then push SE into/across the local area Sat-Sun. Dry wx
w/ a break in the humidity for Thu/Fri. As the cold front
presses into the local area...RA chcs are expected to gradually
increase.
Lows Wed/Thu nights in the m60s-around 70F. Highs Thu 80-85F
then in the m-u80s Fri. Lows Fri night in the u60s-l70s. Highs
Sat in the l-m80s N to the m-u80s S. Lows Sat night from the
m60s N to around 70F SE. Highs Sun in the l80s N to the m80s S.
&&
.AVIATION /10Z MONDAY THROUGH FRIDAY/...
As of 200 AM EDT Monday...
The remnants of Florence combined with a cold front eventually
moving into and acrs the region today thru Tue night, will
result in sctd showers and possible tstms affecting the TAF
sites. Other than isolated IFR Cigs, expect mainly VFR/MVFR
conditions today thru Tue night.
Outlook: Dry weather and mainly VFR conditions finally expected
Wed and Thu.
&&
.MARINE...
As of 400 AM EDT Monday...
Latest obs and buoy reports reveal predominate E-SE winds 10-15 kt
over the waters this morning. Gradient flow has slackened slightly
this morning, but will tighten again later today and tonight between
high pressure to the northeast, and the remnants of Florence, which
will lift well west of the waters today through Tuesday night. Have
maintained SCA on coastal waters, mainly for seas. Winds veer around
to become more southerly today and tonight. Have also hoisted SCA
over the Ches Bay, beginning tonight. Hi-Res models do indicate
potential for low end SCA as early as early to mid afternoon.
However, best LLJ support looks to arrive tonight, and for that
reason will cap winds at 15 kt this aftn, with SCA winds over the
Bay tonight. A cold front crosses the waters Tue night...with
another window of SCA winds possible in post-frontal NNW surge as
drier air spreads into the region into Wed morning.
&&
.TIDES/COASTAL FLOODING...
As of 535 AM EDT Monday...
Gauges and public/spotter observations have indicated elevated
water levels along the Albemarle and Currituck Sounds, and
adjacent rivers. Nuisance soundside flooding early this morning
over low-lying areas has also produced some road closures. This
is likely due to a persistent east wind combined with strong
wave action along the Atlantic coast. This has likely limited
the flow of water through the inlets into the ocean as has
resulted in the rise in water levels in the sounds and adjacent
rivers. Water levels have begun to level off a bit over the past
few hours this morning, so will allow statement to expire this
morning and continue to monitor.
Coastal Flood Advisories no longer in effect for the upper
Bay.However, will need to watch for another round of increasing
tidal departures over the Ches Bay...esp on the lower MD ern
shore (Cambridge/Bishops Head/Crisfield) and around Lewisetta
as wind speeds increase slightly from the SSW this evening.
Current forecast accounts for reaching low end minor thresholds
at Lewisetta/Cambridge/Bishops Head. However, due to marginal
nature of expected impacts during 2nd forecast period, have
held off w/headline for now.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 6 PM this evening to 10 AM EDT
Tuesday for ANZ630>632-634.
Small Craft Advisory until 8 AM EDT Tuesday for ANZ650-652-654-
656-658.
&&
SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG/RHR
LONG TERM...ALB
AVIATION...TMG
MARINE...MAM
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 17, 4:55 AM EDT, 5 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 455 AM EDT Mon Sep 17 2018 MDZ021>024-NCZ012>017-030>032-VAZ075>078-081>090-092-093-095>097-512- 514-516>525-180900- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Westmoreland-Richmond-Northumberland-Lancaster-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Eastern Hanover- Eastern Chesterfield (Including Col. Heights)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 455 AM EDT Mon Sep 17 2018 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. The remnants of tropical cyclone Florence are expected to cross west and north of the area through tonight. Scattered showers could produce some heavy downpours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The remnants of tropical cyclone Florence coupled with the passage of a cold front will result in more showers, which could produce some moderate to heavy rainfall Tuesday into Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-NCZ102-VAZ098>100-180900- Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 455 AM EDT Mon Sep 17 2018 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. The remnants of tropical cyclone Florence are expected to cross west and north of the area through tonight. Scattered showers could produce some heavy downpours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The remnants of tropical cyclone Florence coupled with the passage of a cold front will result in more showers, which could produce some moderate to heavy rainfall Tuesday into Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ048-060>062-064>069-079-080-509>511-513-515-180900- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie- Western Louisa-Eastern Louisa-Western Hanover-Western Chesterfield- Western Henrico (Including the City of Richmond)- 455 AM EDT Mon Sep 17 2018 This Hazardous Weather Outlook is for central Virginia, north central Virginia and south central Virginia. .DAY ONE...Today and tonight. The remnants of tropical cyclone Florence are expected to cross west and north of the area through tonight. Periods of moderate to heavy rainfall could result in localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The remnants of tropical cyclone Florence coupled with the passage of a cold front will result in more showers, which could produce some moderate to heavy rainfall Tuesday into Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TG
In the hours before
Special weather statement, Sep 17, 6:11 AM EDT, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Wakefield VA
611 AM EDT MON SEP 17 2018
VAZ048-060>062-065>069-509-510-171145-
Mecklenburg-Lunenburg-Goochland-Nottoway-Powhatan-Fluvanna-Amelia-
Western Louisa-Cumberland-Prince Edward-Eastern Louisa-
611 AM EDT MON SEP 17 2018
...AN AREA OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
LOUISA...MECKLENBURG...CUMBERLAND...PRINCE
EDWARD...LUNENBURG...NOTTOWAY...GOOCHLAND...AMELIA...POWHATAN AND
FLUVANNA COUNTIES...
At 607 AM EDT, An area of heavy showers and isolated thunderstorms
were clustered over Staunton River State Park, or 7 miles southwest
of Redoak, moving north at 35 mph.
Rainfall amounts of up to 1 inch are possible with these showers and
isolated storms.
Locations impacted include...
Powhatan, Goochland, Cumberland, Farmville, South Hill, Blackstone,
Chase City, Crewe, Victoria, Louisa, Kenbridge, Mineral, Palmyra,
Fork Union, Hampden Sydney, Hampden Sydney College, Longwood
University, Hadensville, Amelia Courthouse and Nottoway.
Motorists should use extra caution in the vicinity of these showers.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3668 7870 3664 7856 3670 7865 3689 7849
3707 7844 3720 7869 3726 7868 3740 7859
3733 7851 3734 7846 3764 7825 3769 7824
3774 7843 3780 7849 3813 7821 3810 7784
3801 7771 3654 7815 3654 7873 3655 7873
TIME...MOT...LOC 1007Z 197DEG 57KT 3669 7869
GINGRICHSpecial weather statement, Sep 17, 7:43 AM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Wakefield VA
743 AM EDT MON SEP 17 2018
NCZ012-VAZ060-065>067-079-080-087-088-171230-
Northampton-Mecklenburg-Lunenburg-Nottoway-Dinwiddie-Sussex-Prince
Edward-Brunswick-Greensville-
743 AM EDT MON SEP 17 2018
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHWESTERN
NORTHAMPTON...MECKLENBURG...GREENSVILLE...SOUTHERN PRINCE EDWARD...
LUNENBURG...SOUTHERN NOTTOWAY...SOUTHWESTERN SUSSEX...DINWIDDIE AND
BRUNSWICK COUNTIES AND THE CITY OF EMPORIA...
At 742 AM EDT, showers with embedded thunderstorms with heavy rain
were located along a line extending from 6 miles south of Rougemont
to 6 miles southeast of Hitesburg to 9 miles southwest of La Crosse
to 7 miles northeast of Dortches. Movement was north at 30 mph.
Rainfall amounts of 1 to 2 inches are possible with these storms.
Locations impacted include...
Dinwiddie, Roanoke Rapids, Emporia, South Hill, Blackstone, Chase
City, Victoria, Lawrenceville, Kenbridge, Garysburg, McKenney,
Brodnax, Dahlia, Purdy, Brunswick, Nottoway, Lunenburg, Gaston,
Clarksville and Jarratt.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3668 7870 3669 7865 3664 7856 3670 7865
3689 7849 3707 7844 3714 7852 3718 7864
3717 7854 3712 7739 3669 7747 3667 7750
3666 7747 3630 7754 3633 7758 3641 7755
3648 7765 3651 7790 3654 7790 3654 7873
TIME...MOT...LOC 1142Z 194DEG 17KT 3612 7892 3655 7864 3659 7818 3608
7775
44Special weather statement, Sep 17, 8:37 AM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Wakefield VA
837 AM EDT MON SEP 17 2018
NCZ012-VAZ079-087-171315-
Northampton-Brunswick-Greensville-
837 AM EDT MON SEP 17 2018
...A STRONG THUNDERSTORM SHOWING SIGNS OF ROTATION WILL EFFECT
NORTHWESTERN NORTHAMPTON... SOUTHWESTERN GREENSVILLE AND
SOUTHEASTERN BRUNSWICK COUNTIES...
At 833 AM EDT, a strong thunderstorm was located 7 miles southwest of
Roanoke Rapids, moving north northeast at 30 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Garysburg, Dahlia, Brunswick, Gaston, Barley, Gasburg, Claresville,
Weldon, Brink, Gum Forks, Triplet, Henrico, Vultare, Valentines,
Slates Corner, Pleasant Hill, Turners Crossroads, Roanoke Rapids
Lake and Lake Gaston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Doppler radar has indicated weak rotation with this storm across
North Carolina. If the storm intensifies and rotation strengthens, a
warning may need to be issued.
LAT...LON 3641 7755 3642 7756 3642 7759 3644 7760
3645 7763 3648 7765 3648 7768 3649 7773
3648 7775 3650 7782 3651 7789 3666 7791
3665 7741 3634 7758
TIME...MOT...LOC 1233Z 191DEG 36KT 3636 7773
44Special weather statement, Sep 17, 9:32 AM EDT, 26 minutes before
Special Weather Statement National Weather Service Wakefield VA 932 AM EDT MON SEP 17 2018 VAZ079-080-087-088-171415- Dinwiddie-Sussex-Brunswick-Greensville- 932 AM EDT MON SEP 17 2018 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN GREENSVILLE...WEST CENTRAL SUSSEX...SOUTHERN DINWIDDIE AND EASTERN BRUNSWICK COUNTIES... At 931 AM EDT, a strong thunderstorm was located near Lawrenceville, moving north at 35 mph. Wind gusts in excess of 40 mph are possible with this storm. Rainfall amounts of 1 to 2 inches are possible with this storm. Locations impacted include... Lawrenceville, McKenney, Purdy, Brunswick, Alberta, Radium, Ante, Brink, Rawlings, Bufford Crossroads, Dolphin, Pleasant Shade, Fields Crossroads, Warfield, Wharfs Store, Cowie Corner, Ordsburg, Callaville, Cherry Hill and Edgerton. This storm continues to have weak rotation with it. If the storm intensifies and rotation strengthens, a warning may need to be issued. Motorists should use extra caution in the vicinity of this storm. Be prepared for rapid changes in weather and road conditions. Heavy rain could cause ponding of water on roads, and possible minor flooding of ditches and poor drainage areas. LAT...LON 3660 7763 3663 7788 3704 7788 3703 7741 TIME...MOT...LOC 1331Z 188DEG 34KT 3671 7775 44
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 3:45 AM EDT | Small Craft Advisory | AKQ | 30 hr | |
| Sep 17, 6:11 AM EDT | Special Weather Statement | AKQ | Amelia, Cumberland, Fluvanna, Goochland, Louisa, Lunenburg and 4 more | 94 min |
| Sep 17, 7:43 AM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Greensville, Lunenburg, Mecklenburg, Nottoway and 1 more | 47 min |
| Sep 17, 8:10 AM EDT | Areal Flood Advisory | AKQ | Brunswick, Lunenburg, Mecklenburg, Nottoway | 2 hr |
| Sep 17, 8:37 AM EDT | Special Weather Statement | AKQ | Greensville | 38 min |
| Sep 17, 9:24 AM EDT | Flash Flood Warning | AKQ | Lunenburg, Mecklenburg | 9 hr |
| Sep 17, 9:32 AM EDT | Special Weather Statement | AKQ | Brunswick | 43 min |
| Sep 17, 10:13 AM EDT | Special Weather Statement | AKQ | Chesterfield, Dinwiddie, Goochland, Hanover, Henrico, Powhatan and 5 more | 47 min |
| Sep 17, 10:28 AM EDT | Tornado Warning | AKQ | Lunenburg, Mecklenburg | 32 min |
| Sep 17, 10:57 AM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Lunenburg, Mecklenburg, Nottoway | 48 min |
| Sep 17, 11:20 AM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Lunenburg, Nottoway | 40 min |
| Sep 17, 11:32 AM EDT | Flash Flood Watch | AKQ | Amelia, Brunswick, Caroline, Chesterfield, Cumberland, Dinwiddie and 15 more | 8 hr |
| Sep 17, 11:47 AM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Mecklenburg | 28 min |
| Sep 17, 12:15 PM EDT | Special Weather Statement | AKQ | Amelia, Cumberland, Goochland, Nottoway, Powhatan | 60 min |
| Sep 17, 12:24 PM EDT | Areal Flood Advisory | AKQ | Amelia, Cumberland, Nottoway, Powhatan, Prince Edward | 3 hr |
| Sep 17, 1:00 PM EDT | Tornado Warning | AKQ | Amelia, Nottoway | 30 min |
| Sep 17, 1:26 PM EDT | Tornado Warning | AKQ | Goochland, Hanover, Louisa | 20 min |
| Sep 17, 1:28 PM EDT | Tornado Warning | AKQ | Brunswick, Dinwiddie, Lunenburg, Nottoway | 32 min |
| Sep 17, 2:05 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Chesterfield, Dinwiddie, Nottoway | 40 min |
| Sep 17, 2:18 PM EDT | Tornado Warning | AKQ | Amelia, Nottoway, Prince Edward | 27 min |
| Sep 17, 2:18 PM EDT | Tornado Warning | AKQ | Amelia, Chesterfield, Nottoway | 27 min |
| Sep 17, 2:33 PM EDT | Tornado Warning | AKQ | Lunenburg, Nottoway | 27 min |
| Sep 17, 2:52 PM EDT | Tornado Warning | AKQ | Chesterfield | 38 min |
| Sep 17, 3:18 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 42 min |
| Sep 17, 3:22 PM EDT | Tornado Warning | AKQ | Chesterfield | 23 min |
| Sep 17, 3:23 PM EDT | Tornado Warning | AKQ | Chesterfield, Henrico, City of Richmond | 52 min |
| Sep 17, 3:32 PM EDT | Tornado Warning | AKQ | Amelia, Chesterfield, Powhatan | 28 min |
| Sep 17, 3:39 PM EDT | Tornado Warning | AKQ | Chesterfield, Henrico, City of Richmond | 36 min |
| Sep 17, 3:48 PM EDT | Tornado Warning | AKQ | Caroline, Hanover, Henrico, King William | 42 min |
| Sep 17, 3:48 PM EDT | Tornado Warning | AKQ | Amelia | 27 min |
| Sep 17, 3:54 PM EDT | Tornado Warning | AKQ | Chesterfield, Powhatan | 36 min |
| Sep 17, 4:14 PM EDT | Tornado Warning | AKQ | Chesterfield, Hanover, Henrico, City of Richmond | 31 min |
| Sep 17, 4:39 PM EDT | Special Weather Statement | AKQ | Amelia | 51 min |
| Sep 17, 4:44 PM EDT | Tornado Warning | AKQ | Chesterfield, Goochland, Hanover, Henrico, Powhatan, City of Richmond | 31 min |
| Sep 17, 5:13 PM EDT | Tornado Warning | AKQ | Hanover, Henrico, King William | 32 min |
| Sep 17, 5:50 PM EDT | Special Weather Statement | AKQ | Amelia, Chesterfield, Henrico, City of Richmond | 40 min |
| Sep 17, 5:59 PM EDT | Areal Flood Advisory | AKQ | Amelia, Chesterfield, Goochland, Henrico, Powhatan, City of Richmond | 3 hr |
| Sep 17, 6:18 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 27 min |
| Sep 17, 6:23 PM EDT | Areal Flood Warning | AKQ | Amelia, Cumberland, Lunenburg, Mecklenburg, Nottoway, Prince Edward | 12 hr |
| Sep 17, 6:29 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Chesterfield, Henrico, Powhatan, City of Richmond | 46 min |
| Sep 17, 6:54 PM EDT | River Flood Warning | AKQ | Brunswick | 64 hr |
| Sep 17, 7:18 PM EDT | Special Weather Statement | AKQ | Chesterfield, Henrico, King and Queen, King William, Richmond, City of Richmond | 57 min |
Nearby
Tornado Warnings in Virginia, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.